MAUDE Adverse Event Report: NUVASIVE SPECIALIZED ORTHOPEDICS, INC. PRECICE® BONE TRANSPORT SYSTEM; LONG BONE DISTRACTION INTRAMEDULLARY NAIL, MAGNETIC

NUVASIVE SPECIALIZED ORTHOPEDICS, INC. PRECICE® BONE TRANSPORT SYSTEM; LONG BONE DISTRACTION INTRAMEDULLARY NAIL, MAGNETIC
Model Number BT10-80D320-7
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Codes Failure of Implant (1924); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/23/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not returned for evaluation.The root cause is unable to be determined at this time.If any additional information is provided, a supplemental report will be submitted.
 
Event or Problem Description
On (b)(6) 2025, a patient underwent ankle arthrodesis, and a bone transport femur nail, previously planned by the surgeon, was implanted.During postoperative follow-up, it was observed that the implant was not functioning.A new surgery was scheduled for (b)(6) 2025.The implant was checked both inside and outside the patient using a fast distractor and with erc (electromagnetic resonance imaging), and the mechanism was found to be non-functional.Therefore, it was decided to replace it with a new one, which ultimately did function.
 
Additional Manufacturer Narrative
The investigation revealed that a precice bone transport nail model bt10-80d320-7, lot number 3083004aaa, was returned to globus medical for complaint investigation.The complaint reported that the device failed to distract while in-situ, and when removed and tested with an erc and fast distractor, the nail still would not distract.Upon receipt of the device, a visual inspection was conducted.There was no visible damage to the device.The shortest distance measured from the distraction rod to the closest distal screw hole was measured at 156.83mm.This is a smaller distance than any of the distances measured as a part of release testing for all 4 nails in the lot.This suggests that the distraction rod was over retracted and possibly jammed.In-house x-ray was performed and noted that there was a small gap between one of the planet gears and its sun gear.This would disconnect the gear train and cause the distraction rod to not move while the magnet is spinning.Functional testing per at0075 was performed and was unsuccessful.During testing, the distraction rod was unable to distract and did not produce the required 180lbs of force, confirming the complaint of a failure to distract.Sectioning the device confirmed that the broken gear was sheared off from excess torque.In conclusion, the complaint for failure to distract was confirmed due to user error as it is likely that excessive force was applied in the wrong direction to damage the internal components previously mentioned.Since the nail was jammed, the excess torque that was being applied in the incorrect direction was applied to the sun gear experiencing the highest amount of torque, thus causing it to shear off from its planets.A review of the dhr documents indicates the device was manufactured by the specified requirement at the time and met all the required inspections before shipment.The associated risk document was reviewed, and the failure mode, effects, and harms potentially related to the reported event have been identified and mitigated.Furthermore, the complaint rate is within the estimated rate in the risk documentation associated with this product.Based on this risk assessment, no new or additional risk evaluation is necessary.
 
Event or Problem Description
On (b)(6) 2025, a patient underwent ankle arthrodesis, and a bone transport femur nail, previously planned by the surgeon, was implanted.During postoperative follow-up, it was observed that the implant was not functioning.A new surgery was scheduled for (b)(6) 2025.The implant was checked both inside and outside the patient using a fast distractor and with erc (electromagnetic resonance imaging), and the mechanism was found to be non-functional.Therefore, it was decided to replace it with a new one, which ultimately did function.The delay in reporting the incident was due to the hospital first decontaminating the nail, and then several internal communication errors (an internal non-conformity report has been filed regarding this issue, and training will be provided).

Brand Name
PRECICE® BONE TRANSPORT SYSTEM
Common Device Name
LONG BONE DISTRACTION INTRAMEDULLARY NAIL, MAGNETIC
Manufacturer (Section D)
NUVASIVE SPECIALIZED ORTHOPEDICS, INC.
2560 general armistead avenue
audubon PA 19403
Manufacturer (Section G)
GLOBUS MEDICAL, INC.
2560 general armistead avenue
audubon PA 19403
Manufacturer Contact
daniel paul
2560 general armistead avenue
audubon, PA 19403
6109301800
MDR Report Key23865365
Report Number3006179046-2025-00138
Device Sequence Number11916958
Product Code HSB
UDI-Device Identifier00887517980205
UDI-Public00887517980205
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K182170
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBT10-80D320-7
Device Catalogue NumberBT10-80D320-7
Device Lot Number3083004
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/10/2025
Supplement Date Received by Manufacturer12/10/2025
Initial Report FDA Received Date12/22/2025
Supplement Report FDA Received Date03/20/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown